Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 2, 2013, 6:45 PM MDT for Cassia County, Idaho. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 6:45 PM MDT (00:45 UTC)
- Expired
- Sep 2, 2013, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Salt Lake City radar (KMTX), 149 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:30 PM MDT | FLASH FLOOD | 9 Ssw Oakley, ID | CASSIA COUNTY SHERIFF RECEIVED REPORTS OF FLASH FLOODING ALONG GOOSE CREEK ROAD SOUTH OF OAKLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
789
WGUS55 KPIH 030045
FFWPIH
IDC031-030345-
/O.NEW.KPIH.FF.W.0019.130903T0045Z-130903T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
645 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 945 PM MDT
* AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POTENTIAL FOR FLASH FLOODING FROM A LINE OF THUNDERSTORMS
PASSING THROUGH THE WARNED AREA...PARTICULARLY OVER THE EMERY BURN
SCAR. RADAR INDICATED RAIN RATES OF 1.5 TO 2 INCHES PER HOUR.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHWESTERN CASSIA COUNTY...
RURAL SOUTHERN CASSIA COUNTY...
EMERY BURN SCAR...
CITY OF ROCKS NATIONAL RESERVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS...ESPECIALLY NEAR PREVIOUS BURN SCARS.
&&
LAT...LON 4199 11397 4199 11399 4199 11400 4215 11400
4215 11376 4198 11376 4198 11397
$$
HUSTON1 follow-up statement
441
WGUS75 KPIH 030336
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
936 PM MDT MON SEP 2 2013
IDC031-030346-
/O.EXP.KPIH.FF.W.0019.000000T0000Z-130903T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
936 PM MDT MON SEP 2 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT FOR SOUTH
CENTRAL CASSIA COUNTY...
LAT...LON 4199 11397 4199 11399 4199 11400 4215 11400
4215 11376 4198 11376 4198 11397
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 12:59 PM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 2, 12:59 PM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1259 PM MDT MON SEP 2 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SOUTHERLY FLOW AHEAD OF A DEEPENING UPPER LOW OFF THE PAC NW COAST WILL CONTINUE TO STREAM MONSOON MOISTURE INTO ID THRU WED. PRECIPITABLE WATER VALUES ARE EXCEPTIONALLY HIGH TODAY...THUS THE HEAVY RAINFALL AMOUNTS. PRECIPITATION WILL REMAIN WIDESPREAD MAINLY OVER THE EASTERN HALF OF THE FCST AREA THIS AFTN..THEN TAPER OFF EARLY THIS EVENING. SHORT RANGE MODEL IS SHOWING SHOWERS DEVELOPING OVERNIGHT IN THE CENTRAL MTNS. SHOWERS AND ISOLD TSTMS WILL DEVELOP AGAIN ON TUE... WITH LOCALLY HEAVY RAINFALL AMOUNTS IN THE CENTRAL MTNS. SHOWERS AND ISOLD TSTMS WILL DEVELOP AGAIN ON WED...BUT NOT LOOKING QUITE AS WIDESPREAD. .LONG TERM...THURSDAY THROUGH MONDAY. SHOWERS AND TSTMS ARE A THREAT AGAIN ON THU AS THE UPPER LOW MOVES INTO OR. THE UPPER LOW BEGINS TO MOVE TO THE NORTH BY FRI...BEGINNING A DRYING TREND WHICH WILL GO THRU THE WEEKEND. HEDGES && .AVIATION...OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN IDAHO. DURING PERIODS OF HEAVY RAIN...WE HAVE SEEN CEILINGS AND VISIBILITY DROP TO MVFR/IFR. THE FOCUS OF THE RAIN SHIFTS WESTWARD OVERNIGHT AND TUESDAY...BUT JUST ABOUT ANYONE DURING THE PERIOD HAS A CHANCE OF SHOWERS/STORMS. WE ARE CARRYING AT LEAST VCSH/VCTS FOR ALL SITES...AND -SHRA VCTS DURING TIMES WHERE SHOWERS ARE THE PREDOMINANT WEATHER. KEYES && .FIRE WEATHER...AN EXTREMELY MOIST AIRMASS WILL CONTINUE ACROSS THE AREA THROUGH TOMORROW. WE HAVE HAD HEAVY RAIN AND FLOODING/DEBRIS FLOWS ACROSS PORTIONS OF ZONES 427 AND 413 ALREADY TODAY. THE FOCUS OF MORE WIDESPREAD RAIN AND THUNDER WILL SHIFT OVERNIGHT TO THE WESTERN FIRE DISTRICTS. WE ARE EXPECTING MORE HEAVY RAIN AND THE THREAT OF FLOODING/DEBRIS FLOWS OVER THOSE AREAS. THAT SAID...PRETTY MUCH ANYONE HAS A CHANCE OF SHOWERS AND STORMS WITH POTENTIALLY HEAVY RAINFALL. MONSOON MOISTURE WILL KEEP THE THREAT IN PLACE UNTIL THE END OF THE WEEK. THAT IS WHEN A LOW TRACKS EASTWARD TO OUR NORTH...BUT WILL PULL A COOLER/DRIER AIRMASS INTO EASTERN IDAHO OVER THE WEEKEND. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH TUESDAY EVENING IDZ018-031-032. FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ022>025. &&
Hazardous weather outlook, Sep 2, 4:43 AM MDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 443 AM MDT MON SEP 2 2013 IDZ017>025-031-032-031045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 443 AM MDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY RAINFALL TODAY OVER THE SOUTHERN AND SOUTHEAST HIGHLANDS WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. HEAVY RAINFALL WILL MOVE OVER THE CENTRAL MOUNTAINS TONIGHT INTO TUESDAY PROMPTING ANOTHER FLASH FLOOD WATCH PARTICULARLY OVER BURN SCARS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOOK FOR HEAVY RAINFALL TUESDAY PARTICULARLY OVER THE CENTRAL MOUNTAINS WHERE A FLASH FLOOD WATCH IS IN EFFECT. ADDITIONAL RAINFALL IS EXPECTED LATER IN THE WEEK POSSIBLY WARRANTING FUTURE FLASH FLOOD WATCHES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 2, 2:46 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
246 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 E CLIFTON 42.18N 111.98W
09/02/2013 E1.00 INCH FRANKLIN ID TRAINED SPOTTER
1.00 ONE INCH RAIN FALL SINCE 6 AM THIS MORNING
&&
DPHELPSLocal storm report, Sep 2, 2:50 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
250 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HEAVY RAIN E POCATELLO 42.88N 112.47W
09/02/2013 M0.83 INCH BANNOCK ID NWS EMPLOYEE
STORM TOTAL SINCE 6AM. EAST BENCH ABOVE THE HOSPITAL.
&&
JKEYESLocal storm report, Sep 2, 4:52 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
452 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN 3 W LAVA HOT SPRINGS 42.62N 112.07W
09/02/2013 M2.17 INCH BANNOCK ID MESONET
2.17 INCHES OF RAIN FALL SINCE NOON TODAY
&&
DPHELPSSpecial weather statement, Sep 2, 5:44 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
544 PM MDT MON SEP 2 2013
IDZ017-022-030045-
MINIDOKA ID-CASSIA ID-
544 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 645 PM MDT
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS 20 MILES SOUTHWEST NEAR THE
NEVADA-UTAH-IDAHO TRIPPLE POINT...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MARION...AND OAKLEY...
LAT...LON 4199 11397 4199 11412 4199 11413 4224 11419
4260 11377 4216 11366 4198 11381 4198 11397
TIME...MOT...LOC 2343Z 220DEG 15KT 4222 11409 4204 11404
4191 11418
HUSTONLocal storm report, Sep 2, 6:06 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
606 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HEAVY RAIN PRESTON 42.10N 111.87W
09/02/2013 M0.93 INCH FRANKLIN ID CO-OP OBSERVER
0.93 STORM TOTAL RAIN FALL WITH MINOR STREET FLOODING
&&
DPHELPSSpecial weather statement, Sep 2, 6:21 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 PM MDT MON SEP 2 2013
IDZ022-030115-
CASSIA ID-
621 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 715 PM MDT
AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS NEAR ALMO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ELBA...CITY OF ROCKS...AND ALMO...
LAT...LON 4199 11400 4200 11400 4222 11378 4241 11316
4198 11359 4198 11397
TIME...MOT...LOC 0020Z 247DEG 16KT 4218 11374 4188 11404
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 2, 7:09 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Sep 2, 7:25 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 8:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Sep 2, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Sep 2, 9:34 PM MDT | Flash Flood Warning | PIH | Cassia | 56 min |
| Sep 2, 10:15 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln | 60 min |
| Sep 2, 10:27 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 3, 1:56 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 4 hr |
| Sep 3, 2:01 PM MDT | Flash Flood Warning | PIH | Cassia | 5 hr |
| Sep 3, 3:55 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 3, 4:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 4 hr |
| Sep 3, 4:26 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 4 hr |
| Sep 3, 4:51 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou | 4 hr |
| Sep 3, 5:33 PM MDT | Special Weather Statement | PIH | Bonneville | 72 min |
| Sep 3, 5:50 PM MDT | Special Weather Statement | PIH | Caribou | 55 min |
| Sep 3, 5:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.